EconPapers    
Economics at your fingertips  
 

Semiparametric trending panel data models with cross-sectional dependence

Jia Chen, Jiti Gao and Degui Li

Journal of Econometrics, 2012, vol. 171, issue 1, 71-85

Abstract: A semiparametric fixed effects model is introduced to describe the nonlinear trending phenomenon in panel data analysis and it allows for the cross-sectional dependence in both the regressors and the residuals. A pooled semiparametric profile likelihood dummy variable approach based on the first-stage local linear fitting is developed to estimate both the parameter vector and the nonlinear time trend function. As both the time series length T and the cross-sectional size N tend to infinity, the resulting estimator of the parameter vector is asymptotically normal with a root-(NT) convergence rate. Meanwhile, the asymptotic distribution for the nonparametric estimator of the trend function is also established with a root-(NTh) convergence rate. Two simulated examples are provided to illustrate the finite sample performance of the proposed method. In addition, the proposed model and estimation method are applied to a CPI data set as well as an input–output data set.

Keywords: Cross-sectional dependence; Local linear fitting; Nonlinear time trend; Panel data; Profile likelihood; Semiparametric regression (search for similar items in EconPapers)
JEL-codes: C13 C14 C23 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (63)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407612001613
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Semiparametric Trending Panel Data Models with Cross-Sectional Dependence (2011) Downloads
Working Paper: Semiparametric Trending Panel Data Models with Cross-Sectional Dependence (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:171:y:2012:i:1:p:71-85

DOI: 10.1016/j.jeconom.2012.07.001

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:171:y:2012:i:1:p:71-85